Virginia, 2024Damaging Winds in Virginia, August 3, 2024
August 3, 2024 · NWS AKQ · 30 events in 18 counties and zones
Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $48,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 3, 10:56 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 10:56 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1156 AM EDT Sat Aug 3 2024
.SYNOPSIS...
More very warm and humid conditions are in store for today.
Scattered to numerous showers and storms will be possible today
and Sunday. A tropical system moving north from Cuba will
likely develop in the eastern Gulf this weekend, and slowly
track north through the mid to late portion of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1130 AM EDT Saturday...
Key Messages:
- Scattered to numerous showers/storms develop later this aftn,
persisting into the evening. Localized severe storms and flash
flooding possible.
- Not as hot as Friday, but remaining very humid, with a Heat
Advisory in effect across the far SE.
The latest WX analysis indicates a rather strong upper level
trough in place from the eastern Great Lakes SW into the OH/TN
Valley. A broad upper level ridge remains well off the SE
coast. At the sfc, low pressure is situated across western
PA/NY, extending SSW with a weak cold front into the deep
south. There is also a pre-frontal sfc trough out ahead of the
front into the western portions of the local area.
It remains very warm and humid, with dew pts in the low-mid 70s
NW, to the mid-upper 70s SE. Low clouds from earlier this
morning have been slowest to scatter out from just N of the I-85
corridor up through metro RIC into the northern Neck, with a
partly to mostly sunny sky elsewhere. Decided to raise a Heat
Advisory for NE NC and southside Hampton Roads through the aftn
given temperatures already in the upper 80s/around 90F combining
with dew pts in the upper 70s (current heat indices at or above
100F), with the expectation that these values rise to at or
above 105F for a few hrs. Scattered showers have developed over
the piedmont of NC and into south central VA, and may reach our
SW counties over the next few hrs, but the overall forecast is
for little to no convection until after 18Z, tending to expand
in coverage during the late aftn period. The highest CAPE will
tend to be over the SE 1/2 of the CWA later this aftn, so would
anticipate the storms to spread E/SE during the late aftn/early
evening period.
SPC maintains a Slight SVR risk for most of the CWA today, given
a tightening low-mid level with the upper trough approaching
from the W/NW. The models depict SW flow of ~30-35 kt in the
H7-H5 layer, and even ~30kt at ~850mb by late aftn/early
evening. Updraft strength should not be a problem with strong
sfc-based instability. Damaging wind gusts will be the main
threat. Rapid storm development is expected this aftn, becoming
quite widespread by late this aftn/early this evening. With a
large reservoir of instability, and similar wind speed and
direction from ~850 mb up through ~500mb, training of storms is
possible and heavy rainfall and flash flooding could materialize
(especially in urban areas). The PWATs are highest (~2"), in
the SE and drop to around 1.75" across the piedmont. WPC has
backed off to a Marginal risk for excessive rainfall,
Showers/storms will decrease in coverage and intensity late this
evening into the early overnight hours, along with the PoPs.
Highs this aftn mainly in the upper 80s to lower 90s, with
localized mid 90s in the SE. Lows tonight in the lower to mid
70s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 400 AM EDT Saturday...
Key Message:
- Showers and storms will shift into ESE VA and NE NC for
Sunday. "Cooling" off some for Sunday.
The weather heading into the beginning of next week becomes
highly dependent on the evolution of a potential future tropical
system to our S. However, still rather confident that the
highest coverage of showers/storms will shift to the ESE for
Sun/Sun night, as the front inches closer to the coast. PoPs
are 40-70% for Sun into Sun evening. With higher cloud coverage
and on and off showers/storms, highs on Sun will be in the mid
to upper 80s. Further decreasing of PoPs from NNW to SSE for Sun
night into Mon evening. Lows Sun night in the upper 60s to mid
70s. Highs will range from the mid 80s to lower 90s Mon, with
lows in the lower to mid 70s Mon night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 415 AM EDT Saturday...
Key Messages:
- Next week's weather is very uncertain and highly dependent on the
evolution of a potential tropical system to our south.
The trough that is poised to affect the area this weekend will be
the primary synoptic feature dictating the track of "Potential
Tropical Cyclone Four," which is forecast to eventually develop into
Tropical Storm Debby offshore of FL per the latest NHC forecast.
There is general agreement in the guidance that this system
crosses the FL Peninsula and emerges just offshore of the SE
coast, but not until the middle of next week. For our local
area, expecting some degree of tropical moisture to spread NE
along the SE coast (along the stalled frontal boundary from this
weekend), from Wed into Fri, with PoPs increasing from 20-30%
to 40-50% across the area, as the tropical system eventually
lifts NNE twd our region and across it. A fast-moving shortwave
may also slide N of the area late Tue into Wed, providing some
focus for showers and storms across our northern counties. Highs
will be in the upper 80s to lower 90s Tue, and mainly in the
lower to mid 80s Wed- Fri. All in all, considerable
uncertainties remain and the main message here is to keep
updated with the forecast as the finer details come into closer
view by this weekend.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
As of 700 AM EDT Saturday...
Mainly VFR conditions will prevail at the TAF sites from this
morning into Sun morning. However, brief MVFR/IFR conditions
will be possible in heavy rain with any tstms later this aftn
through this evening. SW winds will gust between 20-25 kt from
late this morning into this evening.
Coverage of showers and storms is expected to be higher through
Sun, as a trough approaches from the west. Primarily VFR
outside of showers/storms. Drier air arrives from the NW Mon.
&&
.MARINE...
As of 330 AM EDT Saturday...
Key Messages:
- Marginal Small Craft Advisory conditions are expected this
afternoon and tonight/early Sunday due to elevated S-SW
winds.
- Thunderstorms are possible each day this weekend, with the
highest chances in the late afternoon and evening.
- Uncertainty remains high regarding any impacts from the
potential tropical system next week.
Latest weather analysis shows high pressure well offshore the
southeast US coast and a subtle/weak sfc trough west of the
waters over the piedmont of central VA. SSW winds 10-20 kt
persists early this morning, with highest winds over the
northern and central Chesapeake Bay. Seas are ~2 ft (closer to
3 ft well offshore) with 1-2 ft waves on the Bay.
Surface pressure gradient tightens a little through the day
today into tonight. Winds briefly diminish this morning through
midday to ~10-15 kt (gusts to around 20 kt north), before
increasing again late today and this evening. Will carry the SCA
for the middle and upper Bay zones through the day and tonight,
despite this short lull this morning. SCA now in effect for the
lower Bay (added for the lower James) tonight into Sunday
morning. S-SW winds will remain ~15-20 kt with gusts to 25 kt
late this afternoon and tonight/overnight. Meanwhile, short
period N-NW wind wave will make for choppy seas this afternoon
and tonight that will average 4-5 ft. SCA has been adjusted to
start over the coastal waters this afternoon, running through
late tonight.
The front approaches from the W-NW late today into Sunday
morning, before stalling and washing out Sun aftn and evening
inland from the coast and Bay. Tstms will be possible both today
and tomorrow, with the highest chances in the late afternoon
and evening. A few SMWs will likely be needed each afternoon.
Visibility will also likely be near zero in brief heavy rainfall
this afternoon and evening. S-SW winds diminish a bit once again
tomorrow morning, as the weakening front lingers west of the
waters. SCAs drop off Sunday morning, with sub-SCA conditions
then expected for much of early next week, as the remnant weak
sfc trough meanders over the region Mon/Mon night.
Main concern for next week revolves around a potential tropical
system that is forecast to develop in the eastern gulf this
weekend. There remains a lot of uncertainty regarding any local
impacts from this system. Please continue to monitor the latest
forecast information from the National Hurricane Center through
the weekend and especially early next week.
Low rip current risk for southern beaches this weekend with
moderate risk persisting for MD Beaches/Ocean City.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 7 PM EDT this evening for NCZ015>017-
030>032.
VA...Heat Advisory until 7 PM EDT this evening for VAZ095-097-098.
MARINE...Small Craft Advisory until 10 AM EDT Sunday for ANZ630-631.
Small Craft Advisory from 4 PM this afternoon to 7 AM EDT
Sunday for ANZ632-634.
Small Craft Advisory until 7 AM EDT Sunday for ANZ633-650-652-
654-656-658.
Small Craft Advisory from 7 PM this evening to 7 AM EDT Sunday
for ANZ638.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/TMG
SHORT TERM...SW/TMG
LONG TERM...SW/TMG
AVIATION...TMG
MARINE...MAMHazardous weather outlook, Aug 3, 10:25 AM EST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1125 AM EDT Sat Aug 3 2024
MDZ021>024-NCZ012>014-102-VAZ048-060>062-064>069-075>090-092-093-096-
509>525-041530-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Suffolk-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
1125 AM EDT Sat Aug 3 2024
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected this afternoon and evening.
Multiple rounds of storms and heavy rainfall could lead to areas of
flash flooding, especially in urban or flood-prone areas.
Additionally, there is a marginal to slight risk for severe weather,
with damaging wind gusts being the primary threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ099-100-041530-
Maryland Beaches-Accomack-Northampton-
1125 AM EDT Sat Aug 3 2024
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Showers and thunderstorms are expected this afternoon and evening.
Multiple rounds of storms and heavy rainfall could lead to areas of
flash flooding, especially in urban or flood-prone areas.
Additionally, there is a marginal risk for severe weather, with
damaging wind gusts being the primary threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ015>017-030>032-VAZ095-097-098-041530-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Norfolk/Portsmouth-Chesapeake-Virginia Beach-
1125 AM EDT Sat Aug 3 2024
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Showers and thunderstorms are expected this afternoon and evening.
Multiple rounds of storms and heavy rainfall could lead to areas of
flash flooding, especially in urban or flood-prone areas.
Additionally, marginal to slight risk for severe weather, with
damaging wind gusts being the primary threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 3, 8:27 AM EST, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
927 AM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM Tstm Wnd Gst Patrick Henry Fiel 37.13N 76.50W
08/02/2024 M61 MPH City of Newport NewVA ASOS
ASOS station KPHF Newport News.
&&Special weather statement, Aug 3, 12:56 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
156 PM EDT Sat Aug 3 2024
VAZ065-066-031845-
Lunenburg VA-Mecklenburg VA-
156 PM EDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MECKLENBURG AND
SOUTHWESTERN LUNENBURG COUNTIES THROUGH 245 PM EDT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chase City, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Chase City around 200 PM EDT.
Kells Corner around 225 PM EDT.
Rehoboth around 235 PM EDT.
Other locations impacted by this storm include Gary, Wilburn, Spanish
Grove, Loves Mill, North View, Finchley, Finneywood, Skipwith,
Fairview, and Plantersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3663 7850 3673 7861 3702 7838 3681 7813
TIME...MOT...LOC 1756Z 217DEG 17KT 3672 7850
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WrayThunderstorm Wind, Lunenburg
- When
- August 3, 2:03 PM EST
- Where
- Lunenburg County, 3.08 mi ENE of Nutbush
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.070, -78.230
Tree was downed along Kings Road.
Thunderstorm Wind, Lunenburg
- When
- August 3, 2:11 PM EST
- Where
- Lunenburg County, 1.38 mi S of Oral Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.900, -78.200
Tree was downed along Oral Oaks Road.
Thunderstorm Wind, Dinwiddie
- When
- August 3, 2:59 PM EST
- Where
- Dinwiddie County, 3.38 mi WNW of Dinwiddie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.090, -77.660
Tree was downed at the intersection of Hills Drive and Wheelers Pond Road.
Thunderstorm Wind, Lunenburg
- When
- August 3, 3:20 PM EST
- Where
- Lunenburg County, 5.53 mi E of Bagleys Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.830, -78.100
Tree was downed along Saint Johns Church Road.
Thunderstorm Wind, Dinwiddie
- When
- August 3, 3:33 PM EST
- Where
- Dinwiddie County, 2.84 mi ENE of Dinwiddie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.090, -77.550
Trees were downed along the northbound and southbound lanes of Interstate 85.
Thunderstorm Wind, Brunswick
- When
- August 3, 3:35 PM EST
- Where
- Brunswick County, 1.3 mi ESE of Rawlings
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.940, -77.750
Trees were downed near Mile Marker 30 on Interstate 85.
Thunderstorm Wind, Brunswick
- When
- August 3, 3:36 PM EST
- Where
- Brunswick County, 2.21 mi W of Grandy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.800, -77.990
Trees were downed near Mile Marker 20 on Interstate 85.
Thunderstorm Wind, Sussex
- When
- August 3, 3:54 PM EST
- Where
- Sussex County, 3.63 mi SSE of Littleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.850, -77.130
Tree was downed along Route 35 at the border of Sussex and Southampton counties.
Thunderstorm Wind, Isle of Wight
- When
- August 3, 3:55 PM EST
- Where
- Isle of Wight County, 0.69 mi N of Walters
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.780, -76.830
Trees and limbs were downed, with one large limb downed on a house.
Thunderstorm Wind, Sussex
- When
- August 3, 4:05 PM EST
- Where
- Sussex County, 2.07 mi N of Stony Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.980, -77.400
Tree was downed near the Davis Travel Center along Route 301.
Thunderstorm Wind, Prince George
- When
- August 3, 4:08 PM EST
- Where
- Prince George County, 4.78 mi SW of Poe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 37.130, -77.390
Large tree was downed. Power outages were reported in the area.
Thunderstorm Wind, Greensville
- When
- August 3, 4:10 PM EST
- Where
- Greensville County, 1.11 mi E of Pleasant Shade
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.750, -77.630
Tree was downed on Pleasant Shade Drive. The tree was blocking the road.
Thunderstorm Wind, Sussex
- When
- August 3, 4:13 PM EST
- Where
- Sussex County, 0.55 mi W of Wakefield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.970, -76.990
Tree was downed near Brittle's Mill Road.
Thunderstorm Wind, Sussex
- When
- August 3, 4:15 PM EST
- Where
- Sussex County, 0.69 mi N of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.040, -77.080
Tree was downed along Jackson Lane.
Thunderstorm Wind, Surry
- When
- August 3, 4:23 PM EST
- Where
- Surry County, 0.88 mi SE of Bacons Castle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.090, -76.720
Large oak tree was downed along Route 10.
Thunderstorm Wind, James City
- When
- August 3, 4:42 PM EST
- Where
- James City County, 4.31 mi SE of Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.210, -76.610
Tree was downed and knocked down power lines on Judy Drive.
Thunderstorm Wind, Williamsburg (C)
- When
- August 3, 4:42 PM EST
- Where
- Williamsburg (C) County, 0.55 mi E of Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.270, -76.710
Tree was downed along Indian Springs Road.
Thunderstorm Wind, York
- When
- August 3, 4:45 PM EST
- Where
- York County, 2.35 mi SSE of Magruder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.290, -76.660
Tree was downed along Little John Road.
Thunderstorm Wind, York
- When
- August 3, 4:45 PM EST
- Where
- York County, 3.9 mi NW of Magruder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.360, -76.730
Tree was downed onto power lines near the intersection of J Farm Lane and Fenton Mill Drive.
Thunderstorm Wind, Gloucester
- When
- August 3, 4:46 PM EST
- Where
- Gloucester County, 1.49 mi SSE of Severn
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.260, -76.390
Personal weather station reported a gust to 59 mph.
Thunderstorm Wind, King and Queen
- When
- August 3, 4:55 PM EST
- Where
- King and Queen County, 0.88 mi SW of Gressit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.470, -76.730
Tree was downed near River View Road.
Thunderstorm Wind, Fluvanna
- When
- August 3, 5:01 PM EST
- Where
- Fluvanna County, 1.49 mi SSE of Carysbrook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.800, -78.240
Tree was downed and took down power lines.
Thunderstorm Wind, King William
- When
- August 3, 5:01 PM EST
- Where
- King William County, West Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.530, -76.800
Multiple trees were downed in West Point.
Thunderstorm Wind, King and Queen
- When
- August 3, 5:03 PM EST
- Where
- King and Queen County, 0.88 mi NE of Hockley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.530, -76.740
Thunderstorm Wind, Middlesex
- When
- August 3, 5:06 PM EST
- Where
- Middlesex County, 0.88 mi SW of Locust Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.570, -76.540
Trees were downed along Deerchase Road.
Thunderstorm Wind, Middlesex
- When
- August 3, 5:09 PM EST
- Where
- Middlesex County, 0.69 mi N of Remlik
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.640, -76.580
Multiple trees and power lines were downed along Rappahannock Avenue.
Thunderstorm Wind, Middlesex
- When
- August 3, 5:09 PM EST
- Where
- Middlesex County, 1.38 mi S of Samos
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.680, -76.630
Thunderstorm Wind, Middlesex
- When
- August 3, 5:12 PM EST
- Where
- Middlesex County, 1.09 mi W of Saluda Hummel Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.600, -76.470
Power lines were downed along Locust Grove Road.
Thunderstorm Wind, Lancaster
- When
- August 3, 5:14 PM EST
- Where
- Lancaster County, 0.88 mi SW of Irvington
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.640, -76.430
Personal weather station measured a wind gust to 61 mph.
Thunderstorm Wind, Prince Edward
- When
- August 3, 6:22 PM EST
- Where
- Prince Edward County, 2.65 mi SE of Tuggle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.290, -78.440
Tree was downed along Back Hampden Sydney Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 3 to 4, 20243 deaths · 9 events
- Cold in California, August 3 to 6, 20243 deaths · 3 events
- Tornado and Hail in Minnesota, August 3, 2024$2.0 million · EF1 · 26 events
- Damaging Winds in Virginia, August 3, 2024$582,000 · 65 kt wind · 32 events
- Tornado and Flash Flooding in North Carolina, August 3, 2024$211,000 · EF1 · 29 events
- Storm Surge and Flash Flood in Florida, August 3 to 5, 2024$878,000 · 16 events
- Damaging Winds in Maryland, August 3, 2024$429,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Louisiana, August 3, 2024$400,000 · 1 in hail · 7 events
- Flash Flooding in Ohio, August 3, 2024$315,000 · 2 events
- Flash Flooding and Damaging Winds in South Carolina, August 3 to 4, 2024$150,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Virginia, August 3, 2024$40,000 · 65 kt wind · 19 events
- Damaging Winds in North Carolina, August 3, 2024$79,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1211473, 1211476, 1211468, 1211480, 1211469, 1211464, 1211466, 1211491, 1211514, 1211494, 1211517, 1211512, 1211492, 1211485, 1211495, 1211500, 1211505, 1211509, 1211519, 1211518, 1211524, 1211531, 1211534, 1211552, 1211547, 1211538, 1211548, 1211539, 1211525, 1211551.